Hail, Polk
- When
- May 24, 7:25 PM EST
- Where
- Polk County, Benton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.183, -84.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 24, 6:40 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 740 PM EDT THU MAY 24 2001 JUST SENT QUICK UPDATE TO THE ZONES TO INCLUDE HEADLINE FOR SEVERE THUNDERSTORM WATCH. OTHER THAN A FEW MINOR WORDING CHANGES...NO OTHER CHANGES WERE MADE AT THIS TIME. .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 800 PM EDT THU MAY 24 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM EDT (MIDNIGHT CDT) FOR A PORTION OF EAST TENNESSEE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST TENNESSEE ALONG AND EAST OF A LINE THROUGH BLOUNT...KNOX...UNION...AND CLAIBORNE COUNTIES. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS EAST TENNESSEE THIS EVENING...AND WILL MOVE EAST NORTHEAST AROUND 30 TO 40 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE WIND GUSTS UP TO 70 MPH AND HAIL UP TO ONE INCH IN DIAMETER...ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. WHILE THE MAIN THREAT OF SEVERE STORMS WILL BE IN THE WATCH AREA... ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF EAST TENNESSEE...EXTREME SOUTHWEST NORTH CAROLINA...AND EXTREME SOUTHWEST VIRGINIA AS WELL. IF A THUNDERSTORM APPROACHES...SEEK SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS FOR THE LATEST S,EVERE WEATHER INFORMATION. LDW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
802 PM EDT THU MAY 24 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM BRADLEY CO LINE TN .75 INCH HAIL
05/24/01 HAMILTON NEAR BRADLEY COUNTY LINE.
REPORTED BY DISPATCH.
0745 PM SE PART COUNTY TN .75 INCH HAIL
05/24/01 BRADLEY NEAR MT VIEW SUBDIVISION.
REPORTED BY HAM.The Northeast Alabama radar (KHTX), 132 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243597.